The free boundary problem describing information diffusion in online social networks

Chengxia Lei, Zhigui Lin, Haiyan Wang

Research output: Contribution to journalArticle

31 Scopus citations

Abstract

In this paper we consider a free boundary problem for a reaction-diffusion logistic equation with a time-dependent growth rate. Such a problem arises in the modeling of information diffusion in online social networks, with the free boundary representing the spreading front of news among users. We present several sharp thresholds for information diffusion that either lasts forever or suspends in finite time. In the former case, we give the asymptotic spreading speed which is determined by a corresponding elliptic equation.

Original languageEnglish (US)
Pages (from-to)1326-1341
Number of pages16
JournalJournal of Differential Equations
Volume254
Issue number3
DOIs
StatePublished - Feb 1 2013

    Fingerprint

Keywords

  • Diffusive logistic equation
  • Free boundary
  • Social networks
  • Spreading
  • Vanishing

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this